Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 24, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 21, 2000, 5:52 AM EDT for Clinton County, New York. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 21, 2000, 5:52 AM EDT (09:52 UTC)
- Expired
- Sep 21, 2000, 6:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Clinton County, NY
The radar
The Burlington radar (KCXX), 48 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 6:25 AM EDT | Thunderstorm Wind | Peru, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.9 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 210954 SVRBTV NYC019-211030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 552 AM EDT THU SEP 21 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN NEW YORK * UNTIL 630 AM EDT * AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHEAST OF MALONE TO NEAR SARANAC LAKE...MOVING NORTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR LYON MOUNTAIN...MERRILL...RIVERVIEW AROUND 610 AM NEAR CHURUBUSCO...CLAYBURG...HAWKEYE AROUND 620 AM NEAR ELLENBURG DEPOT...5 MILES WEST OF DANNEMORA...9 MILES WEST OF JERICHO NY AROUND 630 AM THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK INDOOR SHELTER...AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:00 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 21, 3:00 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 300 AM EDT THU SEP 21 2000 THANKS WFO ALBANY FOR HELPFUL COORDINATION. WIND FORECAST TODAY DOESN'T LOOK AS MENACING FROM THE 00 UTC RUNS AS IN THE PREVIOUS TWO RUNS. 850 MB...925 MB...BOUNDARY LAYER WINDS FROM THE VARIOUS MODELS ARE ALL IN THE 20-35 KT RANGE BEHIND THE FRONT. WE WILL THUS KEEP FORECAST SPEEDS IN THE 20-30 MPH RANGE WITH MENTION OF STRONGER GUSTS IN THE HIGHER TERRAIN AND PASS ON ISSUING A WIND ADVISORY. OTHERWISE NOT A LOT OF RAINFALL EXPECTED OUTSIDE OF CONVECTIVE PRE-FRONTAL SHOWERS THIS MORNING. INSTABILITY IN THE WARM AIR AHEAD OF THE BOUNDARY MAY HOLD TOGETHER ENOUGH FOR SOME THUNDER THROUGH THE ADIRONDACKS AND FRANKLIN COUNTY NY...BUT WILL NOT ADD THUNDER TO VERMONT ZONES AS MOISTURE AXIS REALLY GETS STRETCHED BY THE MODELS AS IT CROSSES EASTERN NEW YORK THIS MORNING. FOR THAT REASON AND GIVEN LACK OF STRONG COLD POOL ALOFT...HAVE NOT ADDED ANY WORDING FOR SIGNIFICANT SHOWERS LINGERING INTO THE AFTERNOON HOURS. TONIGHT...EXPECTING A DROPOFF IN THE WINDS BY MIDNIGHT AND ANY EVENING SPRINKLES WILL END. PARTIAL CLEARING SHOULD ENSUE IN ALL LOCATIONS EXCEPT NORTHEASTERN VERMONT...WITH TEMPERATURES GENERALLY IN THE 40S AREA-WIDE. ON FRIDAY...THICKNESSES BOUNCING BACK BY AFTERNOON AS UPPER HEIGHTS RISE EVEN BEFORE THE SURFACE RIDGE AXIS PASSES THE AREA. WILL STILL KEEP MAX TEMPERATURE FORECAST IN THE 55- 60F RANGE FRIDAY...BUT AM KEEPING IN MIND THAT THE LACK OF A STRONG WESTERLY GRADIENT COULD RAISE TEMPERATURES A FEW MORE DEGREES LATE IN THE AFTERNOON. DAY 3...MORE FANTASY FROM THE 60 HR ETA FRIDAY NIGHT? ETA PERFORMANCE IN OUR AREA AFTER 48 HOURS HAS BEEN WOEFUL THIS SUMMER... SO AM GOING WITH SLOWER AVN SOLUTION FOR THE NEXT WARM FRONTAL PRECIP APPROACHING FROM UPSTREAM. AFTER DISCUSSION WITH WFO ALBANY...WILL LEAVE PRECIP OUT OF FRIDAY NIGHT AND INTRODUCE ON SATURDAY AS PE;R CURRENT EXTENDED. ST. JEAN .BTV...NONE.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 6:40 AM EDT | Severe Thunderstorm Warning | BTV | Essex | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.